MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Catalog Number VBCR111002A
Medical Device Problem Codes Difficult or Delayed Activation (2577); Separation Problem (4043)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, the patient underwent an unknown etiology where a gore® viabahn® endoprosthesis (viabahn device) was intended to be placed in the subclavian artery.The physician used a 10fr terumo introducer sheath and a 0.035" cook medical roadrunner® pc hydrophilic wire guide to advance the viabahn device to the target treatment area with no resistance.Deployment of the device was initiated; however, the viabahn device failed to deploy.It is unclear how much of the deployment line was pulled prior to the attempt to withdraw the constrained device.During the withdrawal of the viabahn device in tandem with the sheath, resistance was encountered.Subsequently, the device unintentionally dislodged within the patient¿s upper arm.A surgical cutdown was required to retrieve the deployed viabahn device.No prior attempts were made to retrieve the dislodged endoprosthesis through non-surgical means.The procedure was completed by suturing the patient¿s artery.No additional adverse events were reported.The physician noted that there were no indications of tortuous anatomy or calcification, and the root cause of the deployment issue remains undetermined.
 
Additional Manufacturer Narrative
H6 code c19: a review of the manufacturing records indicated the device met pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
D8/d9: device was returned to manufacture on 11/3/2025.Section h6 updated to reflect completion of investigation.Added code b01, removed code d16, and added code d15.The device was returned to gore for evaluation.Evaluation of the returned device indicates partial deployment of the viabahn device with partial expansion of the endoprosthesis was confirmed by evaluation of the returned device.The endoprosthesis as returned was also compressed/displaced on the distal shaft.The cause of the observed partial deployment as well as the compression/displacement of the endoprosthesis is consistent with potential interactions occurring during withdrawal through the sheath as reported.The deployment mechanism was observed to be functional; deployment of the returned viabahn device was able to continue when pulling the deployment line at the endoprosthesis during evaluation.The cause of the initially reported inability to deploy the viabahn device could not be established with the information available.Further information regarding this event was requested by gore, but no further information has been reported, therefore this investigation is considered complete.

Brand Name
GORE® VIABAHN® ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, ARTERIOVENOUS (AV) DIALYSIS ACCESS CIRCUIT STENOSIS
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
vanessa rodriguez
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key23337702
Report Number2017233-2025-06719
Device Sequence Number9471012
Product Code PFV
UDI-Device Identifier00733132645886
UDI-Public(01)00733132645886(17)271118
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P130006
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVBCR111002A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/20/2025
Supplement Report FDA Received Date12/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient Age55 YR
Patient SexFemale